Alert archive / Arkansas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 13, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Jan 31, 2002, 1:50 PM CST for Dallas County, Arkansas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 31, 2002, 1:50 PM CST (19:50 UTC)
- Expired
- Jan 31, 2002, 2:15 PM CST
- In force
- 25 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Dallas County, AR
The radar
The Little Rock radar (KLZK), 95 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 31, 12:15 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 7.8 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 226 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 635 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 290 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLZK 311950 SVRLIT ARC039-312015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 150 PM CST THU JAN 31 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DALLAS COUNTY IN SOUTHWEST ARKANSAS * UNTIL 215 PM CST * AT 144 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES SOUTH OF CARTHAGE...OR ABOUT 14 MILES NORTHWEST OF FORDYCE...MOVING NORTHEAST AT 55 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CARTHAGE AROUND 155 PM CST THE MAIN THREAT WITH THIS STORM IS DIME SIZE HAIL OR LARGER. THE HAIL MAY CAUSE SOME VEHICLE OR ROOF DAMAGE. STRONG AND GUSTY WINDS CAN ALSO BE EXPECTED WITH THIS STORM. FOR YOUR PROTECTION...GO INDOORS UNTIL THE STORM HAS PASSED. LAT...LON 3412 9266 3387 9265 3388 9248 3413 9248 55
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 31, 11:55 AM CST, 1 hour 55 minutes earlier.
Area forecast discussion, Jan 31, 11:55 AM CST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1155 AM CST THU JAN 31 2002 UPDATED ZONES TO INCREASE TEMPERATURES FOR THIS AFTERNOON. SOME SEVERE THUNDERSTORMS POSSIBLE OVER ABOUT THE SOUTHEASTERN HALF OF THE STATE THIS AFTERNOON. (22) .LZK...NONE.
In the hours before
Special weather statement, Jan 31, 12:35 PM CST, 1 hour 15 minutes before
ARZ006-007-014>016-023>025-031>034-039-042>047-053>057-062>069- 312300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1235 PM CST THU JAN 31 2002 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 500 PM CST... A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR A LARGE PORTION OF SOUTH-CENTRAL...CENTRAL AND NORTHEAST ARKANSAS UNTIL 500 PM CST THIS AFTERNOON. EARLY THIS AFTERNOON...A STRONG COLD FRONT WAS MOVING INTO CENTRAL ARKANSAS. THE AIRMASS AHEAD OF THE FRONT WAS QUITE WARM AND UNSTABLE. SHOWERS AND THUNDERSTORMS WERE INCREASING ALONG AND AHEAD OF THE FRONTAL SYSTEM. THIS TREND WILL CONTINUE THIS AFTERNOON AS THE FRONT MOVES EASTWARD. THERE IS THE POTENTIAL FOR SOME OF THE THUNDERSTORMS TO REACH SEVERE LEVELS THIS AFTERNOON. THE PRIMARY THREAT OF SEVERE WEATHER WILL BE DIME SIZE HAIL OR LARGER AND STRONG TO DAMAGING WINDS...THOUGH AN ISOLATED TORNADO CANNOT BE RULED OUT. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS FROM YOUR NATIONAL WEATHER SERVICE. 44
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 31, 11:20 AM CST | Flash Flood Warning | LZK | Johnson, Logan, Pope, Scott, Yell | 3 hr |
| Jan 31, 12:15 PM CST | Flash Flood Warning | LZK | Searcy | 2 hr |
| Jan 31, 4:28 PM CST | Severe Thunderstorm Warning | LZK | Desha | 32 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.